Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Hello, I am 40yr old male, non smoker, 170lbs. I

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5713 Questions
Question
Hello, I am 40yr old male, non smoker, 170lbs.
I am having a pain in my right leg, high upper center calf on back of leg, right under back of knee. It started an hour into a car ride yesterday. About an hour before the pain started I took about 5 trips lifting stuff under 30lbs up and down one flight of stairs. The pain is achy and comes and goes. It does not feel like a normal musc It was achy even when sitting and lasted for about 5hrs than went away. Than as I awoke last night and walked to bathroom it started again. I have no swollen limbs, no discoloration, no hot spot that I can tell. My fear is it could be DVT as it localized in one leg in upper calf. No family history as far as I know.
I am traveling and not near local doctor what should I do or be concerned with? Should I take Aspirin if I cannot see doctor for a few days? Could it be DVT?
Posted Sun, 26 Nov 2017 in Lump
Follow-up: Hello, I am 40yr old male, non smoker, 170lbs. I 1 minute later
Sorry it is in my left leg, not right leg as stated in original question.
 
 
Answered by Dr. Grzegorz Stanko 19 minutes later
Brief Answer:
Yes, it might be a DVT.

Detailed Answer:
Hello!

Thank you for the query.

Yes, it can be a DVT. No doubt in that. Usually there is not much symptoms of DVT and in 50 % there might be no symptoms at all. As it might be recent DVT, it can cause pulmonary embolism. That is why, there is no other option than visiting a doctor and having Doppler veins ultrasound done.
The treatment is heparin injection. Aspirin is not the right treatment.

So once again, you can not deal with it by yourself. You have to visit a doctor.

Hope this helps.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor